Patient: I came off the injection (Depo provera) in October 2009. (That’s when my last shot ran out). I’ve been having unprotected sex in the hopes of getting pregnant since – Yet no luck. I got my periods back after 10 months (Around August time 2010).. Its now May 2011. Is something wrong with me? They were regular for 6 months, now theyre a week or so either way, I.E 3 -5 week cycles. LAst noe was 4. Im worried.
Doctor: One disadvantage of the Depo is it may take 6 months to 2 years before fertility can be restored. You are still within t hat period and I don’t think there is a problem. However, keep track of your menstrual cycle and try having sex on days when you’re ovulating. Always maintain a healthy weight because being too thin or too heavy can also cause hormone problems. To optimize your chances of conceiving, start counting from the LMP (day 1). Engaging in intercourse on day 10-20 will have higher chances of conceiving, the highest will be on day 13-15 since this will be the ovulation period. Also, for your partner, it will be better to engage in intercourse every other day as it will take ~2 days for the testicles to regenerate sperm cells. Therefore, doing it every other day will have a higher amount of sperm cells per ejaculate. I do hope I have enlightened you in some way. I wish you well always.